helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
noah

Pill schedule

2 posts in this topic

i have  been having trouble falling   asleep so I went to see an insomnia specialist and she came up with a plan.

What was happening is that my meds were running out at 7:30 so I would go to bed at like 8:30. But my body wasn't ready for sleep so what would end up happening is that I would toss and turn for 2-3 hrs before falling asleep. Well that's not good.  I tried to make adjustments to my meds so they would last longer so I wouldnt be off( shakes so bad) and then I would be able to stay up longer but the meds caused more insomnia.

So I was between a rock and a small place.  If I take more meds I won't be able to sleep if I go to bed too early because my meds wear off I won't be able to sleep  either.The therapist said that I have to retrain my brain. So to do that I can't go to bed any earlier than 11:30 that way I will only be spending 6 hrs in bed. So to accomplish that I have to stay up until that time . Now since I am not taking any extra meds I still shake so I am trying to use meditation to get my tremors under control.My  schedule is as follows

6:30 AM 2 Rytary,1.5  Reg Sinemet , 1 Amantadine,1 Azilect,  2 carbidopa    1.5 mg paxil    

9:00  3 Rytary,  1 sinemet, 1 carbidopa

12:00     3  Rytary,  1  sinemet     1  Amantadine     1 Carbidopa

3:00   2 Rytary  1.5 Sinemet  1 Carbidopa

5:30   1.5 carb/lev ER, 1.5 reg sinemet,  1 amantadine, 1 carbidopa

8:00 1.5 reg sinamet

Can you suggest any medication changes that would keep me on longer without causing insomnia?

I have found that I cant take rytary past 3 it keeps me awake

This is true for Sinemet ER so I try gto use as little of that as possible

Boy this medication stuff is so confusing!

 

I really appreciate your input

Share this post


Link to post
Share on other sites

In some patients amantadine causes insomnia (as does selegiline).  You may try eliminating the late dose or using the extended release amantadine.

The other useful thing may be a sleep study, addition of clonazepam at bedtime and taking more sinemet if you wake up at night and can't get back to sleep.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now